On upper modular subalgebras of a Lie algebra.

Bowman, Kevin and Towers, David A. and Varea, Vicente R. (2004) On upper modular subalgebras of a Lie algebra. Proceedings of the Edinburgh Mathematical Society, 47 (2). pp. 325-337. ISSN 0013-0915

Full text not available from this repository.


This paper is a further contribution to the extensive study by a number of authors of the subalgebra lattice of a Lie algebra. We give some necessary and some sufficient conditions for a subalgebra to be upper modular. For algebraically closed fields of any characteristic these enable us to determine the structure of Lie algebras having abelian upper modular subalgebras which are not ideals. We then study the structure of solvable Lie algebras having an abelian upper modular subalgebra which is not an ideal and which has trivial intersection with the derived algebra; in particular the structure is determined for algebras over the real field. Next we classify non-solvable Lie algebras over fields of characteristic zero having an upper modular atom which is not an ideal. Finally it is shown that every Lie algebra over a field of characteristic different from two and three in which every atom is upper modular is either quasi-abelian or a μ-algebra.

Item Type:
Journal Article
Journal or Publication Title:
Proceedings of the Edinburgh Mathematical Society
Additional Information:
RAE_import_type : Journal article RAE_uoa_type : Pure Mathematics http://journals.cambridge.org/action/displayJournal?jid=UHY The final, definitive version of this article has been published in the Journal, Proceedings of the Edinburgh Mathematical Society, 47 (2), pp 325-337 2004, © 2004 Cambridge University Press.
Uncontrolled Keywords:
ID Code:
Deposited By:
Deposited On:
15 Feb 2008 14:48
Last Modified:
03 Dec 2023 00:05